MAUDE Adverse Event Report: SYNTHES GMBH HANDLE FOR TORQUE LIMITING ATTACHMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH HANDLE FOR TORQUE LIMITING ATTACHMENT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.110.005
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: d9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E1 initial reporter state: western australia e3: reporter is a j&j employee.H3, h4, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that 03.110.005, handle f/torque limiters 0.4/0.8/1.2nm had broken, and upon visual inspection, the screw is missing.The observed condition of the device was consistent with a random component failure that may have been caused by exposure to unintended force.¿since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the handle f/torque limiters 0.4/0.8/1.2nm would contribute to the complained device issue.Based on the investigation findings, unintended force and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.The device lot number is unknown, therefore a¿device history review could not be performed.¿ if the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the item was missing the screw.This was identified during loan kit inspection by the loan kit technician.No further details are available.This report involves one handle for torque limiting attachment.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission the the, depuy synthes, ot its employees caused or contributed to the potential event described in this report.H11 additional narrative: d9 date device returned to manufacturer.H3, h6: the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the screw of the handle was missing, therefore, the reported event can be confirmed.Potential cause cannot be established with available information, and considering the device was found at a loan kit inspection.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A functional test was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the handle f/torque limiters 0.4/0.8/1.2nm would contribute to the complained device issue.Based on the investigation findings, the potential cause cannot be established, and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device, product code:03.110.005, lot no:2717p59.It was electronically reviewed and no nonconformances / manufacturing irregularities were identified during the manufacturing process.The product was released on: 30-nov-2022.Manufacturing site:jabil bettlach.Corrected data: d4primary udi number updated.G1 manufacturing site name updated.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, follow-up medwatch will be filed as appropriate.

Brand Name
HANDLE FOR TORQUE LIMITING ATTACHMENT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach CO 2544
SZ   2544
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key19704787
Report Number8030965-2024-08381
Device Sequence Number3701594
Product Code LXH
UDI-Device Identifier07611819955592
UDI-Public(01)07611819955592(11)221130(10)2717P59
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.110.005
Device Lot Number2717P59
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/11/2024
Supplement Date Received by Manufacturer08/01/2024
Initial Report FDA Received Date07/09/2024
Supplement Report FDA Received Date08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/30/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown